Notice
There is currently an issue with the citation download feature. Learn more

IEEE Transactions on Automatic Control

Issue 1 • January 1984

Filter Results

Displaying Results 1 - 25 of 30
  • [Front cover and table of contents]

    Publication Year: 1984, Page(s): 0
    Request permission for commercial reuse | PDF file iconPDF (181 KB)
    Freely Available from IEEE
  • Editorial: The Tranactions: A vanity press?

    Publication Year: 1984, Page(s): 1
    Request permission for commercial reuse | PDF file iconPDF (137 KB)
    Freely Available from IEEE
  • On H-optimal sensitivity theory for SISO feedback systems

    Publication Year: 1984, Page(s):9 - 16
    Cited by:  Papers (157)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (601 KB)

    This paper deals with the design of feedback controllers which minimize theH^{infty}-norm of the sensitivity function, suitably weighted. This approach to the theory of feedback design was introduced by Zames [1] and developed by Zames and Francis [2]. In this paper the theory of Sarason [3] is applied to the determination of the optimal weighted sensitivity function and an upper bound ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A constrained optimal control problem

    Publication Year: 1984, Page(s):53 - 54
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (181 KB)

    In this note the problem of optimizing a standard quadratic cost functional subject to a hard constraint is solved (i.e., the poles of the resulting system must lie in a specified region of the left-halfs-plane). This can he viewed as a generalization of the problem of finding the optimal controller that yields a system with specified relative stability. The problem is phrased in terms ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the efficiency of output-error estimators

    Publication Year: 1984, Page(s):66 - 67
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (174 KB)

    In this correspondence we consider a system with rational transfer function from input to output where the transfer function haspparameters. It is proved in [1] that when the input is a sum of sinusoids and has a two-sided line spectrum consisting ofpdistinct frequencies, then the output-error estimator and the prediction-error estimator are equally efficient. This result, wh... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An on-line adaptation for discretel_{1}linear estimation

    Publication Year: 1984, Page(s):67 - 71
    Cited by:  Papers (8)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (473 KB)

    A sequential form for the l1estimation problem is presented. The cases of updating the optimal estimates when an extra point is to be added or when an old point is to be deleted are both presented. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Some remarks about moment controllability for linear stochastic systems

    Publication Year: 1984, Page(s):73 - 75
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (299 KB)

    The moment controllability of linear systems containing white multiplicative noise processes is considered. We introduce the definition ofpth moment controllability and we present a technique for obtaining sufficient conditions for this controllability. An example is given to illustrate the technique. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The solution of the matrix polynomial equationA(s)X(s) + B(s)Y(s) = C(s)

    Publication Year: 1984, Page(s):75 - 77
    Cited by:  Papers (17)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (285 KB)

    This note presents an algorithm for finding the solution{X(s), Y(s)}of the matrix polynomial equationA(s)X(s) + B(s)Y(s) = C(s). Since the solution, when it exists, is not unique we will find the solution for which the rows ofX(s)have a minimal possible degree. This procedure will result in a unique solution that is obtained by solving a set of linear equations. An... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the relationship between controllability indexes, Eigenvector assignment, and deadbeat control

    Publication Year: 1984, Page(s):77 - 79
    Cited by:  Papers (8)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (285 KB)

    The subspaces, to which closed-loop generalized eigenvectors are restricted, are described in terms of the controllability indexes of the pair (A, B) and the polynomials of minimal degree that span ker[A- lambda I, B]. This characterization of the eigenspaces is then used to calculate the deadbeat controller of minimum Frobenius norm. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Decoupling by restricted static-state feedback: The general case

    Publication Year: 1984, Page(s):79 - 81
    Cited by:  Papers (23)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (266 KB)

    In this paper we tackle the general block decoupling problem, for linear constant dynamical systems (C, A, B) withminputs andpoutputs, with restricted static-state feedback, in other words with control laws of typeu = GFx + Gv. We give a necessary and sufficient condition of existence for such laws which generalizes the one previously given in [2] for th... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Pole placement for linear systems over Bezout domains

    Publication Year: 1984, Page(s):90 - 91
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (248 KB)

    The problem of pole placement for linear systems over rings is considered. For a class of rings, our results show that one can construct reduced-order dynamic output feedback compensators for pole placement. Our results also provide an alternative proof of some previously known results on the problem of pole placement by state feedback for a class of reachable pairs (F,G) over Bezout do... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stability and robustness of multivariable feedback systems (Safonov, M.G.; 1980)

    Publication Year: 1984, Page(s):93 - 94
    Request permission for commercial reuse | PDF file iconPDF (252 KB)
    Freely Available from IEEE
  • [Back cover]

    Publication Year: 1984, Page(s): 0
    Cited by:  Papers (1)
    Request permission for commercial reuse | PDF file iconPDF (250 KB)
    Freely Available from IEEE
  • A note on dynamic output feedback for linear systems over rings

    Publication Year: 1984, Page(s):88 - 90
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (376 KB)

    It is shown that two previous regulation techniques, one from systems over rings, the other from systems over fields can be combined with a slight modification to obtain a dynamic output feedback compensator for regulating stabilizable and detectable systems over rings. The advantage of the resulting technique is that it is a more direct and explicit output feedback technique than the available al... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Some remarks about stochastic controllability for linear composite systems

    Publication Year: 1984, Page(s):60 - 63
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (272 KB)

    Sufficient conditions of ε-controllability for a class of continuous parameter stochastic linear composite systems are established. In this case the objective is to analyze composite systems in their lower order subsystems and in terms of their interconnecting structure. An example is given to illustrate the criterion. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Derivation of necessary and sufficient conditions for single-stage Stackelberg games via the inducible region concept

    Publication Year: 1984, Page(s):63 - 66
    Cited by:  Papers (7)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (408 KB)

    The inducible region is defined as the collection of all the possible outcomes. It is typically a subset of the entire decision space. The best the leader can obtain is then the optimal outcome in this inducible region. Necessary and sufficient conditions are derived by first delineating the inducible region, and then obtaining a leader's optimal strategy, if it exists. If not, an ε-strategy ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the structural controllability of compartmental systems

    Publication Year: 1984, Page(s):17 - 24
    Cited by:  Papers (11)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (736 KB)

    In this paper compartmental systems are modeled by a class of linearly parameterized matrix pairs and the controllability characteristics are expressed in terms of a compartmental graph. The result gives intuitive and physical information about the controllability and it extends the well-known result on the single-sink case to the multisink case. Furthermore, this result is applied to more special... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Disturbance decoupled observer design via singular value decomposition

    Publication Year: 1984, Page(s):84 - 86
    Cited by:  Papers (48)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (312 KB)

    Singular value decomposition is used to formulate a technique for the design of Luenberger observers when there are completely unknown system inputs. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A modified Nyquist stability test for use in computer-aided design

    Publication Year: 1984, Page(s):91 - 93
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (320 KB)

    This note shows that the Nyquist stability criterion is not a convenient tool for use in computer-aided design of feedback systems. A substitute graphical test is proposed which is more suitable for use in CAD. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Guaranteed control of "Almost-linear" plants

    Publication Year: 1984, Page(s):34 - 41
    Cited by:  Papers (27)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (896 KB)

    Considering the uncertainty which affects any description of actual plants and considering the fact that a feedback control does not require a very accurate knowledge of the plant behavior, the problem is examined to determine the largest simplification and inaccuracy of the model admissible for a guaranteed feedback control design. Sufficient conditions are derived. The foundations of a closed-lo... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the structural output distinguishability of parametric models, and its relations with structural identifiability

    Publication Year: 1984, Page(s):56 - 57
    Cited by:  Papers (38)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (240 KB)

    In this note the notion of output distinguishability is extended to parametric models with different structures. Methods are suggested for testing such models for structural output distinguishability. The possible relations of structural output distinguishability with structural identifiability and other structural properties are investigated. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Note on the absolute value of the roots of a polynomial

    Publication Year: 1984, Page(s):54 - 55
    Cited by:  Papers (12)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (168 KB)

    Some simple formulas are derived which give bounds for the absolute value of the roots of a polynomial with complex coefficients. A conjecture on the condition for some roots to be located in certain circular regions is also proposed. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On transformations of a class of multivariable control systems to block companion forms

    Publication Year: 1984, Page(s):86 - 88
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (328 KB)

    It is pointed out that there exists another family of transformations, of the type developed in [1], which compared to these offers certain advantages. Also the results of [1] are extended for a broader class of linear time-invariant MIMO state equations. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Development of a stochastic optimization for multireservoir scheduling

    Publication Year: 1984, Page(s):82 - 84
    Cited by:  Papers (7)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (304 KB)

    Seasonal reservoir scheduling for multireservoir hydrothermal power systems is a practical, nonlinear, stochastic problem of high dimension. Extension of an existing deterministic algorithm to handle stochastic aspects is desirable. A linear feedback rule, but with chance constraints on lower limits only, gives some promising results. Exact solution by stochastic dynamic programming is possible on... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Applications of robustness theory to power system models

    Publication Year: 1984, Page(s):2 - 8
    Cited by:  Papers (11)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (736 KB)

    The applicability of the recently developed frequency-domain, matrix-norm robustness margins for physical systems is explored in this paper using a power system example. The power system is modeled using the damping-and synchronizing-torque framework. The robustness margins evaluated at several junctions of the power system model are shown to be useful measures of the system's tolerance for unmode... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame